Log in
AF Association
16,068 members19,137 posts

I HATE THIS BEAST !!

Hi everyone🙂 I had a 9 hour episode of a.fib tue/wed, 180bpm. Very uncomfortable and very sob. Ambulance to hsptl. After trying metoprolol intravenously which had no effect, It stopped eventually when they gave me Digoxin. My question is, what are your opinions on taking digoxin daily. I take Diltzem 120mg 2d, Nebilet 5mg 2d, and Liciana 60mg. Is Digoxin up there with amiadrone!?

17 Replies
oldestnewest

I know someone who takes Digoxin and gets on really well with it. It has completely put a stop to her AF for several years now.

I would say no it's not anywhere near as bad as Amiodarone

Reply

I may be wrong but I think digoxin is normally only given to older less active people on a regular basis.

Reply

Pshaw!!

Older people indeed!

Digoxin and this geriatric get on very well! I thanked every lord when they put me on it. As is so often stressed on this site, we all react differently to drugs. I could not function at all on beta blockers, nor amioderone, I thought I was just rapidly deteriorating and just gave up. GPs tend to be terrified of changing pills prescribed by cardiologists so I suffered and sobbed for months . Then the hospital tried Digoxin, probably for life, but it mainly controls my persistent AF . I have yearly blood tests and seem to have no side effects.. But may be I can't remember them ?

Reply

Digoxin used to be the first line treatment for AF. It is still used on its own for older inactive people.

Otherwise it is only used together with rhythm and rate control drugs, partly to prevent complications from that drug, for example atrial flutter with Flecainide

Safetywise, it is very safe as long as blood levels of Digoxin are checked with monitoring of kidney function and potassium levels

1 like
Reply

It lowers your pulse rate and this is a biggie1 Always need to monitor pulse rate as it could cause cardiac arrest if not!

Reply

Agreed. Nausea and slow pulse would make an urgent GP visit for blood test essential. Both are common if the blood level of Digoxin is too high. Also important to stop the Digoxin until GP consulted. Thanks for the reminder.

Reply

Thank you 🙂

Reply

I was put on Digoxin when I was first diagnosed with AF last year after being taken to hospital by ambulance like you. I have high blood pressure so am also on Bisoprolol, Amlodipine together with Apixiban and so far find the drugs are working reasonably well, no side effects. I would add that I am a 73 female, and other than the above, are fit and well, not overweight and do plenty of exercise. Hope this info helps.

1 like
Reply

I am now in afib 94% of time but only know I am if my breathing is bad! It doesnt always effect breathing! How is it others have major issues that require er attention! Is this what I may have to look forward to as well???

Reply

I’m new to this and have paf but can I ask out of interest how do you know you are in afib and can’t feel it? My afib my heart pounds , I’m interested as I’m trying to understand all aspects of this,...

Reply

I’ve been on digoxin for a few months now on and off. I did stop taking it for a while as I thought it was making me lose so much weight but back on it now and seem to be ok with it. I’m 73 female and quite active and still working 2 days a week. Hope everything goes well for you

1 like
Reply

I am new with AFIB I was started on Digoxin and my doctor who did my cardioversion changed me to Flecainide

Cardioversion only worked for a day and a half I was so disappointed

Now I have my second version scheduled for the 20th of this month

He’s even talking about ablation which terrifies me

I am overweight I started a heart diet and have lost 40 lbs in three months

My AFIB is the low beats

I have terrible symptoms lightheadedness

shortness of breath fatigue and I could go on

If anyone has had the same problem please let me know how it’s been for you

Reply

Just a thought that some of your symptoms may be side effects of medication. If so, the ablation coukd be a blessing. Best of luck on the 20th and with the healthy lifestyle. 🙂

Reply

Hi I had a cardioversion lasted 48 hrs but has lowered my heart beat lucky it gets to 45 same as you breathless always tired just fed up. Just had a ct angiogram I am allergic to bisoprolol and flecainide. So test done without beta blockers. They said my heart rate was erratic but very low still just let me leave? Anything that can help with this?Lack of energy water retention (on tablets). Really fed up but felt reassured that someone else had low heart beats. Waiting to find out what will happen next to my complicated electrics. Help

Reply

Many thanks to you all ☘️🌻

Reply

I have a loop recorder inserted in my chest which monitor's my heart . my ep Dr said it showed that I am in afib 94% of the time. The only way I know is because I get tired and or short of breath at times. For some reason it dosen't affect me that way all of the time? I may feel a funny flutter ocassionally!

1 like
Reply

My mother is 92 yrs old now, but when she was 85, her cardio put her on Tykosin and digoxin. She was on both for about 4 plus years, but her doctor took her off them both because he felt they were no longer helping her frequent afib attacks. She did not seem to be harmed by either drug. They just lost their effectiveness after a while - which does happen. She is only on metoprolol, Lasix, Eliquis, levoxythyroxine, and magnesium now. She does have frequent afib episodes, but she is 92 yrs old now. (She’s had afib for almost 30 yrs).

1 like
Reply

You may also like...